Oklahoma, 2007

Hail and Damaging Wind in Oklahoma, September 28, 2007

September 28, 2007 · NWS AMA · 2 events in 1 county or zone

A severe thunderstorm produced hail and high winds across the western Oklahoma Panhandle during the late afternoon hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm produced hail and high winds across the western Oklahoma Panhandle during the late afternoon hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 28, 2:53 PM CST, 42 minutes earlier.

Area forecast discussion, Sep 28, 2:53 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI SEP 28 2007

.DISCUSSION...
SURFACE TROUGH OVER THE EASTERN PLAINS OF COLORADO AND NEW MEXICO
WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT
THROUGH SATURDAY. THE UPPER LEVEL FLOW ALOFT IS EXPECTED TO
STRENGTHEN ON SATURDAY AHEAD OF WEATHER DISTURBANCE THAT IS TARGETING
THE CENTRAL PLAINS. WIND PROFILES DEPICT WEAK TO MODERATE SHEAR ON
SATURDAY NIGHT AT ABOUT THE TIME THE DISTURBANCE IS TAPPING THE MOIST
AND UNSTABLE AIR. ON SUNDAY...A COLD FRONT WILL PUSH NORTH TO SOUTH
ACROSS THE PANHANDLES...ENHANCING THE POTENTIAL FOR THUNDERSTORMS.
MAINTAINED LOW POPS THROUGH THE WEEKEND WITH BEST CHANCES OVER THE
WEST ON SATURDAY...AND AREAWIDE SATURDAY NIGHT.

PRESSURE GRADIENT TIGHTENS ON SATURDAY AND WIND SPEEDS MAY APPROACH
WIND ADVISORY CRITERIA...PARTICULARLY OVER THE NORTHWEST. ENTERED
WINDY FOR NOW...BUT LATER SHIFTS WILL NEED TO ADDRESS THE POTENTIAL
FOR AN ADVISORY.

COLD FRONT STALLS OUT IMMEDIATELY SOUTH OF THE AREA...AND LIFTS
QUICKLY NORTHWARD AS A WARM FRONT BY MONDAY AHEAD OF THE NEXT WEATHER
SYSTEM. MODELS VARY SLIGHTLY ON THE TIMING THOUGH THE MONDAY AND
MONDAY NIGHT TIMEFRAME SEEM BEST AT THIS TIME.

NUNEZ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                62  83  61  80  59 /  20   5  30  20   5
BEAVER OK                  64  86  63  84  56 /  20   5  30  20   5
BOISE CITY OK              61  83  56  75  50 /  30  20  30  10   5
BORGER TX                  64  85  65  83  63 /  20   5  30  20   5
BOYS RANCH TX              65  87  62  83  57 /  20  10  30  20   5
CANYON TX                  63  85  61  84  58 /  20   5  30  20   5
CLARENDON TX               62  84  63  85  63 /  20   5  30  20   5
DALHART TX                 61  83  55  78  51 /  30  10  30  10   5
GUYMON OK                  63  86  59  79  53 /  20  10  30  10   5
HEREFORD TX                62  84  61  86  59 /  30  10  30  20   5
LIPSCOMB TX                64  85  66  86  59 /  20   5  30  20   5
PAMPA TX                   63  83  63  82  63 /  20   5  30  20   5
SHAMROCK TX                63  85  64  87  63 /  20  10  30  20   5
WELLINGTON TX              63  85  66  88  66 /  20   5  30  20   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/08
Hazardous weather outlook, Sep 28, 2:37 PM CST, 58 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT FRI SEP 28 2007

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
337 PM CDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS.

SOUTH TO SOUTHEAST WINDS WITH SPEEDS OF 15 TO 25 MPH AND 20 TO 30 MPH
WITH HIGHER GUSTS ARE EXPECTED THROUGH TONIGHT. CAUTION IS ADVISED ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES
SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. A
FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH SATURDAY.

SCHNEIDER

In the hours before

Special weather statement, Sep 28, 2:29 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT FRI SEP 28 2007

TXZ001-282130-
DALLAM TX-
329 PM CDT FRI SEP 28 2007

...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF TEXLINE MOVING NORTHEAST AT 30
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Sep 28, 2:50 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT FRI SEP 28 2007

TXZ002-007-282145-
MOORE TX-SHERMAN TX-
350 PM CDT FRI SEP 28 2007

...STRONG THUNDERSTORM IN NORTH CENTRAL MOORE AND SOUTHEASTERN
SHERMAN COUNTIES...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SUNRAY MOVING NORTHEAST AT 20
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTH CENTRAL MOORE AND SOUTHEASTERN SHERMAN COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 28, 3:18 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT FRI SEP 28 2007

OKZ001-282200-
CIMARRON OK-
418 PM CDT FRI SEP 28 2007

...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF FELT MOVING NORTHEAST AT 20
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CENTRAL CIMARRON COUNTY...INCLUDING PERSONS IN AND AROUND
BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JORDAN

The radar

The Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Cimarron

When
September 28, 3:35 PM CST
Where
Cimarron County, Boise City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.730, -102.520

Hail, Cimarron

When
September 28, 3:35 PM CST
Where
Cimarron County, 4.44 mi W of Boise City
Measured
0.75 in hail
Reported by
Public
Coordinates
36.730, -102.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54131, 54132.